Ob-Gyn questions? Ask a gynecologist online.
Hi, It's Dr. C. Board-certified Ob-gyne. I can help you today.
I'm sorry that you're having trouble with heavy bleeding and other symptoms. Sometimes we do use double dose of birth control pills to try to slow heavy bleeding down. Double dose can cause nausea so be prepared for that possibility.
It's important to figure out why you're having such heavy bleeding and symptoms despite BCP use. Normally we'd run a pregnancy test just to be sure it's not from a pill failure and complication of a pregnancy.
If such heavy periods continue despite pill use, we'd also wonder if you have a polyp or fibroid along the uterine lining as a cause. There are other possible causes of such heavy bleeding such as thyroid disease and several others. So in a pinch, it's fine to double the pills to try to slow the bleeding down, but if this continues to be an issue, a proper evaluation is needed.
Taking high dose of ibuprofen also slows heavy bleeding. The dose we use is 800mg every 8 hours for up to 3 days. This can aggravate the stomach so should be taken with food. And it should not be used if a woman has a history of gastritis or ulcers.
I hope it slows down soon. I hope this has been helpful. Let me know if I can clarify anything.